Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 284, NWS Jackson, MS

July 4, 2016Morehouse Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2016, 5:55 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 5:55 PM CDT (22:55 UTC)
Expired
Jul 4, 2016, 6:21 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Morehouse Parish, LA, Richland Parish, LA

The radar

The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WUUS54 KJAN 042255
SVRJAN
LAC067-083-042345-
/O.NEW.KJAN.SV.W.0284.160704T2255Z-160704T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RICHLAND PARISH IN NORTHEASTERN LOUISIANA...
  SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 645 PM CDT

* AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  START...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  START AROUND 610 PM CDT. 
  RAYVILLE AROUND 620 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3245 9194 3246 9195 3248 9194 3252 9190
      3255 9192 3258 9192 3260 9193 3264 9192
      3278 9175 3248 9171 3237 9200 3238 9201
TIME...MOT...LOC 2255Z 237DEG 21KT 3248 9196 

HAIL...<.75IN
WIND...60MPH
 
$$

17
2 follow-up statements
769 
WWUS54 KJAN 042302
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT MON JUL 4 2016

LAC067-083-042345-
/O.CON.KJAN.SV.W.0284.000000T0000Z-160704T2345Z/
RICHLAND LA-MOREHOUSE LA-
602 PM CDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...

AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR START...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  START AROUND 610 PM CDT. 
  RAYVILLE AROUND 615 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3245 9194 3246 9195 3248 9194 3252 9190
      3255 9192 3258 9192 3260 9193 3264 9192
      3278 9175 3248 9171 3237 9200 3238 9201
TIME...MOT...LOC 2302Z 237DEG 21KT 3250 9192 

HAIL...<.75IN
WIND...60MPH
 
$$

17
795 
WWUS54 KJAN 042321
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT MON JUL 4 2016

LAC067-083-042330-
/O.CAN.KJAN.SV.W.0284.000000T0000Z-160704T2345Z/
RICHLAND LA-MOREHOUSE LA-
621 PM CDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RICHLAND AND
SOUTH CENTRAL MOREHOUSE PARISHES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.  HOWEVER GUSTY WINDS AND FREQUENT LIGHTNING ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3245 9194 3246 9195 3248 9194 3252 9190
      3255 9192 3258 9192 3260 9193 3264 9192
      3278 9175 3248 9171 3237 9200 3238 9201
TIME...MOT...LOC 2318Z 237DEG 21KT 3256 9181 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:13 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 4, 4:13 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
413 PM CDT MON JUL 4 2016

.DISCUSSION...Scattered convection has developed across the area this
afternoon, but focused a bit farther south than earlier anticipated.
The mid/high cloud blowoff from overnight convection to the west may
have helped limit activity farther northwest in the CWA, while
outflow from it helped spark new activity over LA (which has since
spread into MS). As anticipated several of these storms have been
gusty, with downed trees already reported. Outside of rain-cooled
areas, temps are in the mid to upper 90s. Dewpoints remain in the
70s, and have spiked as high as 80 at TVR shortly after a shower
moved through. This has allowed heat indices to top out in the
105-107 range across NE Louisiana and SW Mississippi. Through the
remainder of the afternoon, scattered to numerous thunderstorms will
continue to push NE across the area, with potential for scattered
damaging wind gusts due to increased low level flow. A bit of a break
in the action is anticipated by the early evening/sunset time frame
continuing into the first half of the night.

Additional convection is developing south of a stalled surface front
from the Mid South through the upper Tennessee Valley, with more
development expected later tonight farther west toward the ArkLaTex.
Through the overnight, models have consistently been showing some of
this activity developing south and eastward into parts of north
Mississippi, with decent potential for showers and thunderstorms
along the Hwy 82 corridor late overnight into Tuesday morning. Based
on the anticipated orientation/movement of this convection, locally
heavy rainfall is possible and localized flooding can't be ruled out.
We don't have enough confidence to pin down a particular area for a
mention of flooding risk in the HWO at this point, but this is
something we'll be keeping an eye on later tonight. With considerable
low level moisture pooling, it is expected to be rather warm
overnight, with low temps in the upper 70s at many locations -
possibly near record high minimums.

The weak trough responsible for today's uptick in precip will
continue rather slowly eastward, so residual scattered convection
will remain into both Tuesday and Wednesday. With temps remaining in
the mid 90s and dewpoints still in the 70s, we will continue to flirt
with Heat Advisory criteria. Given uncertainty with respect to the
impact precip/clouds may play on temps tomorrow, we have opted not to
expand the advisory at this point. Instead we will maintain a limited
threat for dangerous heat in the HWO/graphics and allow the midnight
shift to decide on any further action. /DL/

Thursday through the Weekend...The main story for the extended is
the continuation of above normal heat as subtropical ridging holds
quite firm across the southern half of the CONUS. One slight positive
is that more typical Bermuda Ridge positioning should favor a decent
amount of southerly low level flow throughout the period, with
lighter and "more offshore" flow focused well to our east. It is in
the latter areas where heat may be most atypical (although, as
stated, it will be quite hot across the Lower Mississippi Valley as
well).

Rain chances Thursday and Friday should be pretty meager and mainly
confined to a few afternoon showers and storms in southern zones. By
next weekend models are coming around more to the idea of another
disturbance or two dropping down the backside of the reorganizing
upper ridge and perhaps provide at least some low-end chances of
tstorms for many areas.

Through the extended heat indices could be an issue and the current
forecast is advertising heat index values peaking in the 100 to 105
degree range in most areas each day. Certainly not out of the realm
of possibility that a heat advisory or two may be necessary for some
spots as we hone in on specific periods, but considering how
continuous the hot weather has been (and looks to continue to be) it
may be wise to hold off on issuing advisories in very marginal
situations. For now we will advertise a limited heat risk in the
HWO/graphics through the end of the work week./BB

&&

.AVIATION...The threat for TSRA will continue through early evening,
with a lesser threat generally continuing overnight and persisting
into Tuesday. Lower ceilings, primarily MVFR, are expected to
redevelop late tonight in the southwesterly low level flow. The lower
ceilings should break and mix up to VFR category by late Tuesday
morning. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       78  94  76  95 /  28  31  11  24
Meridian      78  96  76  96 /  29  36  18  29
Vicksburg     79  94  78  94 /  30  27   8  22
Hattiesburg   77  95  77  93 /  25  32   9  30
Natchez       78  92  76  92 /  14  27   7  26
Greenville    77  93  77  95 /  47  44  10  12
Greenwood     75  91  74  93 /  53  55  14  16

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ040-047-053>055-
     059>064-072.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...None.
&&

DL/EC/BB
Hazardous weather outlook, Jul 4, 2:54 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT MON JUL 4 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
254 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON AND EVENING

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TUESDAY

A FEW STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER THIS
AFTERNOON AND EVENING. THE PRIMARY CONCERN WILL BE FOR DAMAGING WIND
GUSTS OF UP TO 60 MPH BETWEEN NOW AND 900 PM. A CHANCE OF STORMS WILL
CONTINUE OVERNIGHT BUT THEY ARE NOT EXPECTED TO BE SEVERE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IT WILL BE HOT AND HUMID TUESDAY WITH HEAT INDEX VALUES EXPECTED TO
REACH NEAR 105 FROM LATE MORNING THROUGH THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ABOVE NORMAL HEAT WILL PERSIST DURING THE PERIOD FROM WEDNESDAY
THROUGH FRIDAY. HEAT INDEX VALUES WILL RISE TO AROUND 105 DURING
THE LATE MORNING AND AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 4, 5:02 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT MON JUL 4 2016

MSZ073-074-042230-
LAMAR MS-FORREST MS-
502 PM CDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 530 PM CDT...

AT 502 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR EASTABUCHIE TO 8 MILES SOUTH OF
BAXTERVILLE. MOVEMENT WAS EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PETAL AND WEST HATTIESBURG AROUND 505 PM CDT.
  SUNRISE AROUND 510 PM CDT.
  MACEDONIA AROUND 515 PM CDT.
  LUMBERTON AROUND 520 PM CDT.
  ROCK HILL AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3101 8950 3100 8963
      3143 8932 3143 8915 3091 8914 3091 8934
TIME...MOT...LOC 2202Z 262DEG 31KT 3139 8930 3096 8961

17
Special weather statement, Jul 4, 5:06 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT MON JUL 4 2016

LAZ007-015-042230-
RICHLAND LA-MOREHOUSE LA-
506 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND AND
SOUTHWESTERN MOREHOUSE PARISHES UNTIL 530 PM CDT...

AT 506 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SWARTZ...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
RICHLAND AND SOUTHWESTERN MOREHOUSE PARISHES...INCLUDING THE
FOLLOWING LOCATIONS: COLLINSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3278 9180 3250 9177 3249 9193 3252 9190
      3255 9192 3260 9193 3263 9192 3265 9192
      3265 9191 3266 9191 3267 9193 3266 9194
      3268 9196 3271 9197 3271 9198
TIME...MOT...LOC 2206Z 263DEG 23KT 3260 9198

17
Special weather statement, Jul 4, 5:29 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON JUL 4 2016

LAZ007-015-042300-
RICHLAND LA-MOREHOUSE LA-
529 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHLAND AND
SOUTHWESTERN MOREHOUSE PARISHES UNTIL 600 PM CDT...

AT 529 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SWARTZ...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  START AROUND 535 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OAK RIDGE...COLLINSTON
AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3283 9176 3249 9172 3244 9195 3249 9193
      3252 9190 3255 9192 3260 9193 3263 9192
      3265 9192 3265 9191 3266 9191 3267 9193
      3266 9194 3268 9196 3271 9197
TIME...MOT...LOC 2229Z 250DEG 26KT 3255 9194

17
Special weather statement, Jul 4, 5:31 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT MON JUL 4 2016

MSZ052-058-042300-
CLARKE MS-LAUDERDALE MS-
531 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORMS WILL AFFECT WESTERN LAUDERDALE AND CLARKE
COUNTIES UNTIL 600 PM CDT...

AT 531 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM SUQUALENA TO NEAR GOODWATER. MOVEMENT WAS
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MERIDIAN...SUQUALENA AND NELLIEBURG AROUND 535 PM CDT.
  MARION AROUND 540 PM CDT.
  DE SOTO AROUND 545 PM CDT.
  QUITMAN...MERIDIAN STATION AND DALEVILLE AROUND 550 PM CDT.
  SYKES AND MIDDLETON AROUND 600 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUBUTA AND PACHUTA.

LAT...LON 3185 8866 3184 8889 3246 8890 3258 8868
      3258 8858 3187 8859
TIME...MOT...LOC 2231Z 224DEG 38KT 3242 8883 3184 8883

17
Special weather statement, Jul 4, 5:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON JUL 4 2016

MSZ073-074-042300-
LAMAR MS-FORREST MS-
533 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 600 PM CDT...

AT 533 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LUMBERTON...OR 15 MILES NORTHEAST OF POPLARVILLE...MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROCK HILL AROUND 545 PM CDT.
  MAXIE AROUND 550 PM CDT.
  BROOKLYN AND MCLAURIN AROUND 555 PM CDT.

LAT...LON 3100 8934 3100 8935 3101 8935 3101 8942
      3098 8942 3098 8945 3109 8948 3119 8915
      3100 8915 3100 8914 3092 8914 3092 8934
TIME...MOT...LOC 2233Z 256DEG 27KT 3102 8938

17
Special weather statement, Jul 4, 5:39 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT MON JUL 4 2016

MSZ018-042315-
BOLIVAR MS-
539 PM CDT MON JUL 4 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BOLIVAR COUNTY
UNTIL 615 PM CDT...

AT 538 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SCOTT...OR 14 MILES WEST OF SHAW...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENOIT AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEULAH.

LAT...LON 3357 9077 3353 9106 3363 9112 3366 9110
      3366 9108 3368 9103 3369 9103 3371 9105
      3377 9101 3378 9099 3379 9099 3380 9098
TIME...MOT...LOC 2238Z 237DEG 21KT 3360 9103

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:42 PM CDTSpecial Weather StatementJANMadison33 min
Jul 4, 5:06 PM CDTSpecial Weather StatementJANMorehouse24 min
Jul 4, 5:29 PM CDTSpecial Weather StatementJANMorehouse31 min
Jul 4, 6:15 PM CDTSpecial Weather StatementJANWest Carroll30 min
Jul 4, 6:46 PM CDTSpecial Weather StatementJANMadison29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.